Alert archive / Texas / Flash Flood Warnings in 2025
Flash Flood Warning 89, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jul 28, 2025, 4:12 PM CDT for Jeff Davis County, Reeves County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2025, 4:12 PM CDT (21:12 UTC)
- Expired
- Jul 28, 2025, 7:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jeff Davis County, TX, Reeves County, TX
The radar
The Midland/Odessa radar (KMAF), 203 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.2 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 442 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 1023 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
884
WGUS54 KMAF 282112
FFWMAF
TXC243-389-290015-
/O.NEW.KMAF.FF.W.0089.250728T2112Z-250729T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
412 PM CDT Mon Jul 28 2025
The National Weather Service in Midland/Odessa has issued a
* Flash Flood Warning for...
Southeastern Jeff Davis County in southwestern Texas...
Southern Reeves County in southwestern Texas...
* Until 715 PM CDT.
* At 412 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 0.5 and 1.5 inches of
rain have fallen. The expected rainfall rate is 1 to 2 inches in 1
hour. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Fort Davis, Davis Mountains State Park, Star Mountain, Fort Davis
National Historical Site and Indian Lodge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3081 10357 3058 10369 3047 10384 3057 10400
3073 10392 3092 10367
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$1 follow-up statement
794
WGUS74 KMAF 282150
FFSMAF
Flash Flood Statement
National Weather Service Midland/Odessa TX
450 PM CDT Mon Jul 28 2025
TXC243-389-290015-
/O.CON.KMAF.FF.W.0089.000000T0000Z-250729T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jeff Davis TX-Reeves TX-
450 PM CDT Mon Jul 28 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM CDT THIS
EVENING FOR SOUTHEASTERN JEFF DAVIS AND SOUTHERN REEVES COUNTIES...
At 450 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1 and 2 inches of rain have
fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Fort Davis, Davis Mountains State Park, Star Mountain, Fort Davis
National Historical Site and Indian Lodge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3081 10357 3058 10369 3047 10384 3057 10400
3073 10392 3092 10367
FLASH FLOOD...RADAR INDICATED
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 1:06 PM CDT, 3 hours 6 minutes earlier. Its key messages:
- Updated at 1254 PM CDT Mon Jul 28 2025
- The best chance (30-60%) of showers and thunderstorms will be located over western portions of the area, including the much of the higher terrain this afternoon and evening. Localized strong wind gusts, frequent lightning strikes, and locally heavy rainfall remain the main concerns.
- Conditions become dry midweek before chances of rain (10-30%) return west of the Pecos River Friday afternoon into the weekend.
- Temperatures will be near to slightly above normal throughout the work week. Wednesday and Thursday look to be the warmest days this week.
Area forecast discussion, Jul 28, 1:06 PM CDT, 3 hours 6 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 106 PM CDT Mon Jul 28 2025 ...New SHORT TERM, LONG TERM... .KEY MESSAGES... Updated at 1254 PM CDT Mon Jul 28 2025 - The best chance (30-60%) of showers and thunderstorms will be located over western portions of the area, including the much of the higher terrain this afternoon and evening. Localized strong wind gusts, frequent lightning strikes, and locally heavy rainfall remain the main concerns. - Conditions become dry midweek before chances of rain (10-30%) return west of the Pecos River Friday afternoon into the weekend. - Temperatures will be near to slightly above normal throughout the work week. Wednesday and Thursday look to be the warmest days this week. && .SHORT TERM... (This afternoon through Tuesday night) Issued at 1254 PM CDT Mon Jul 28 2025 Warmer and drier weather continues to be forecast after a chance of showers/storms this afternoon and evening. VIS/IR satellite imagery early this afternoon shows mostly clear skies, allowing for ample diurnal heating. WPC Surface Analysis does not depict an inverted trough over western higher terrain unlike yesterday, so primary forcing mechanism near the surface will be heating of elevated terrain and mesoscale induced circulations with upslope southeast low to mid-level flow. Higher aloft, deterministic and ensemble models continue to depict increasing strength of mid to upper ridging, resulting in increasing large scale sinking motion. However, due to gusty southeast upslope winds and mid to upper ridging not yet providing strong enough large scale sinking motion to prevent development of convection, afternoon showers/storms are still indicated in forecast grids, mainly medium probabilities (35% to 50%) to the northwest of Davis Mountains into southern Culberson County and Guadalupe Mountains, with low to medium (20% to 35%) probabilities Presidio Valley into Upper Trans Pecos and southwesternmost Eddy County, and low probabilities of a stray shower/storm from Carlsbad to Pecos down to the Big Bend. Instability and shear will still be sufficient for formation of organized and long-lived storms, with strongest storms capable of producing damaging winds, and PWATs 1.40" to 1.50" also again providing a risk of heavy rain. However, forecast grids and ensembles still indicate rainfall at most a few tenths of an inch today, so overall we are anticipating damaging winds, frequent lightning, and hail to be the main hazards. Highs today continue the warming trend that began at the end of this weekend, with lower to mid 90s over Permian Basin, upper 80s to lower 90s over SE NM plains, 80s over higher elevations of W TX, and mid to upper 90s from Presidio Valley to Terrell County and Upper Trans Pecos, and upper 90s to triple digits for the Big Bend. Despite warmer temperatures than yesterday, lows are expected to fall a few degrees cooler than last night after showers/storms decrease after sunset, as southeast winds in a LLJ will not be as strong as last night and clear skies are forecast that will allow for more radiational cooling. This translates to larger extent of lows falling below 70F into the 60s F range over Lea County, northwester Permian Basin, and western Stockton Plateau. Tomorrow, the warming trend continues but winds stay light and veer to southerly, resulting in PWATs falling below 1.00" and dew point temperatures in the mid 50s to mid 60s F falling into the lower to mid 50s F by Tuesday afternoon. This less humid weather will be despite highs rising a few degrees warmer than today, into the mid to upper 90s for Permian Basin, Upper Trans Pecos, and Terrell County, lower to mid 90s SE NM plains, 80s Guadalupes and Davis Mountains into Lower Trans Pecos, and upper 90s to triple digits along the Rio Grande and continued low cloud cover with mostly clear skies apart from scattered cloud cover over western higher terrain. Therefore, in addition to near zero rain probabilities except for low (15% to 25%) probabilities northwest of Davis Mountains, less humid conditions will return to the area due to winds developing less of a trajectory off humid air mass sources such as the Gulf. Tuesday night, continued mostly clear skies, absence of a strong LLJ, and less boundary layer moisture allowing for more radiational cooling as dew point temperatures stay in the mid 40s F to lower 50s F results in lows falling into the mid 60s to lower 70s F and decreased coverage of lows 70F and below. The warm and dry weather persists this week before a chance of showers/storms and more monsoonal pattern begin to return to the area at the end of the week into the weekend. More on this in the long term discussion. && .LONG TERM... (Wednesday through Sunday) Issued at 1254 PM CDT Mon Jul 28 2025 Warmer and drier conditions persist heading into the long-term period. This is due to an upper-level ridge centered over much of west Texas beginning on Wednesday. Increasing thicknesses and subsidence takes hold, placing high temperatures above normal for the rest of the week. High temperatures are forecasted to reach the mid 90s to lower triple digits regionwide Wednesday through Friday, with Wednesday and Thursday being the warmest days. Most areas look to remain dry Wednesday and Thursday, besides an isolated storm or two over the Guadalupe and Davis Mountains, thanks to upslope flow and wrap-around moisture from a shortwave trough extending across central New Mexico. By Thursday, the ridge continues to push further westward, keeping most, if not all areas dry and warm. Friday, the upper-level ridge moves off to the west, while embedded shortwave impulses become prevalent within the flow across the southern Plains. This will allow moisture to linger back into the region and begin a somewhat similar monsoonal pattern to what the region has seen over the past couple of weeks. Therefore, increasing precipitation (10-25%) chances and slightly cooler temperatures are in store Friday across much of the area. Precipitation chances increase (10-40%) heading into the weekend with the greatest probability of seeing rain for areas west of the Pecos River Valley on Saturday and Sunday. Confidence in this weather pattern occurring is increasing due to good agreement among ensemble guidance and cluster analysis showing no notable discrepancies. Lamberson && .AVIATION... (18Z TAFS) Issued at 1208 PM CDT Mon Jul 28 2025 VFR VIS and CIGS forecast throughout TAF period outside of showers/storms for terminals over southern and western Eddy County as well as Upper Trans Pecos. Highest probability of showers/storms from beginning of period into 03Z Tuesday, but left out mention in TAFs at CNM and PEQ terminals due to low probabilities and uncertainties in position and coverage. Gusty winds up to 20 knots or higher, 25 knots or higher Stockton Plateau are expected to start beginning of period into 20Z, then decrease by 02Z-07Z and become lighter by 07Z-10Z into end of period. Southeast winds prevail outside of gusty, erratic winds in any showers/storms. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 72 97 70 98 / 0 0 0 0 Carlsbad 72 95 70 96 / 20 10 10 10 Dryden 72 98 69 98 / 0 0 0 0 Fort Stockton 70 97 68 98 / 0 0 0 0 Guadalupe Pass 67 86 68 89 / 30 20 10 10 Hobbs 68 93 67 95 / 0 0 0 0 Marfa 62 89 60 92 / 10 20 0 10 Midland Intl Airport 71 96 70 98 / 0 0 0 0 Odessa 71 95 69 96 / 0 0 0 0 Wink 71 96 68 97 / 0 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...94 LONG TERM....11 AVIATION...94
Nearby
Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.